MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON US TRANSDUCER
Model Number M2736A
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 06/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips is in the process of obtaining additional information concerning this event and the complaint is still under investigation.A final report will be submitted once the investigation is complete.Reporter information: (b)(6).
 
Event or Problem Description
It was reported after using the ultrasound transducer, the skin on the mother's abdomen formed blisters due to burns.No other clinical information or medical intervention was reported.
 
Additional Manufacturer Narrative
The information and picture(s) provided were reviewed by a philips product support engineer who provided the follow information.The transducer appears to be about one year old and looks as good as new, no discoloring of any kind visible.Anything that could theoretically produce heat is not under this double layer of yellow thermoplastic polyurethane (tpu) near the edge of the transducer, but behind the smooth gray plastic center of the transducer.The "crescent-shaped" burn-like blistering (seen in the provided picture) of the skin matches the shape of the tpu.In addition, the fetal monitor does not deliver enough electrical energy for a transducer to heat up that much and cause a burn injury.If the burn is caused by the transducer, the point of injury must be in the center, not at the edges.Also, the yellow polyurethane rim at the edges will deform/discolor due to heat.Clinical assessment was performed by a philips clinical expert based on available information.It was clarified by the customer that the transducer is wiped with a dry paper towel and not disinfected.Research & development reviewed the pictures of the burn and they match the outer polyurethane edge of the transducer, which would not produce heat for a burn due to no components being under it.It was thought the reported burn was likely chemical in nature; however, there was no confirmation of chemical use by the customer.It remains unknown the true cause of the reported issue or whether there was any intervention and if the burn healed completely.According to our findings and with all the facts, it remains unknown the true cause of the reported issue.We can conclude that this burn injury did not result from a thermal effect, but from a chemical irritation, most likely from residues from prior cleaning & disinfection.The customer was provided the warning statement from the instructions for use (ifu).The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
AVALON US TRANSDUCER
Common Device Name
AVALON US TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key19815783
Report Number9610816-2024-00448
Device Sequence Number8684382
Product Code HGM
UDI-Device Identifier00884838002722
UDI-Public(01)00884838002722
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM2736A
Device Catalogue NumberM2736A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/24/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale